Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Aug 7, 2016, 3:16 PM CDT for Oldham County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 7, 2016, 4:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
County Oldham County, TX
The radar
The Amarillo radar (KAMA), 61 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
454 WWUS84 KAMA 072016 SPSAMA SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT SUN AUG 7 2016 TXZ011-012-016-072115- OLDHAM TX-POTTER TX-DEAF SMITH TX- 316 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH... WESTERN POTTER AND SOUTHEASTERN OLDHAM COUNTIES UNTIL 415 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VEGA...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3510 10251 3525 10255 3548 10227 3525 10209 TIME...MOT...LOC 2016Z 246DEG 5KT 3528 10243 $$ SCHNEIDER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:34 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 7, 12:34 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1234 PM CDT SUN AUG 7 2016 .AVIATION... Lots of uncertainty regarding convective development with this forecast. Instability and weak shear are progged to be higher across northern parts of forecast area. Morning clouds however have limited insolation in northern sections. Surface boundary which should serve as a focusing mechanism lies south of KGUY and north of KDHT. Various CAMs offering differing solutions regarding development. At this point, we will keep terminals free of thunder through the afternoon and early evening, and will monitor developments, amending as necessary. Expect another round of IFR ceilings tonight and Monday morning at KGUY, where low-level moisture expected to remain pooled north of boundary. Cockrell && .PREV DISCUSSION... /Issued 627 AM CDT SUN AUG 7 2016/ AVIATION... 12Z TAFs - LIFR conditions at KGUY will persist for a few more hours, elsewhere medium to high confidence that VFR conditions can be expected this morning onward. Scattered thunderstorms will develop this afternoon and evening across the Panhandles. Have included Prob30 groups to account for the most likely timeframe, though this will likely change as the afternoon approaches. Low to medium confidence in IFR conditions returning to KGUY tomorrow morning, and that it will remain VFR elsewhere. Elsenheimer PREV DISCUSSION... /Issued 422 AM CDT SUN AUG 7 2016/ SHORT TERM...This morning through Tonight... Upper level ridge remains evident on water vapor across most of Texas. Some lingering showers remain across the Oklahoma Panhandle and northern portions of the Texas Panhandle on the tail end of a larger complex of storms in Kansas, likely associated with a weak shortwave. For high temperatures today, went with the recent trend of cooler temperatures across the Oklahoma Panhandle where more cloud cover is expected. Subtle height falls today should result in another weak shortwave rounding the top of the ridge across the Panhandles. This, combined with the remnants of a boundary across the Texas Panhandle and possibly another one entering the northern zones late tonight should be enough for at least scattered showers and storms. A possible limiting factor could be the introduction of drier air with southwesterly surface flow across the western half of the area for any isolated afternoon storms. At any rate, think as has been the rule the last several nights that a broad area of scattered storms would favor the evening and overnight hours, and mainly over the northern half of the area. Theta-e values remain fairly constant overnight as well, which should allow convection to continue and push further southward through early Monday morning. With the absence of much in the way of shear storms are not expected to be severe, but a few strong storms with brief wind gusts wouldn't be out of the question. LONG TERM...MONDAY THROUGH SATURDAY... Favorable moisture/theta-e profiles will continue through the period and models show PW values remaining around the 90th percentile much of the time. In addition...position of the H5 high center to the SE will remain favorable for weak disturbances to impact the area from the west. This will provide isolated to scattered thunderstorms each day with highest chances coming in late in the week as moisture increases...s/wvs increase in strength ahead of a developing trough in the west, and eventually a cold front comes into play. Unfortunately, it is difficult to do more than broad-brush 20-30 POPs each period as there is significant uncertainty wrt timing each day. Basically, if outflow boundaries from previous days convection are in place...POPs could be highest in daytime periods given potential for local focusing mechanism. However, if we have to wait for mountain convection to move east out of NM, the overnight periods will be favored. Model blends are generally favoring daytime periods, but am a little suspect of this given climatology for August storms. Of course timing of very subtle s/wvs will also make timing problematic as well. An isolated severe storm can not be ruled out on any given day, mainly with concern for strong winds given high downdraft cape and warm mid level temps. SVR chcs may increase with stronger disturbance Thursday and with a cold front in the mix Friday. Clouds, boundaries, etc will make temps forecast difficult, but generally expect above normal temps through the period with decreasing temps late in the week. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/07
Hazardous weather outlook, Aug 7, 3:53 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 353 AM CDT SUN AUG 7 2016 OKZ001>003-TXZ001>020-072100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 353 AM CDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH HIGHEST COVERAGE OF STORMS LIKELY BEING ACROSS THE NORTHERN TEXAS AND OKLAHOMA PANHANDLE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THIS ACTIVITY. DAMAGING WINDS WILL BE THE MAIN THREAT WITH ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING ACROSS THE PANHANDLES. A COUPLE ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORM WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 7, 2:25 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
225 PM CDT SUN AUG 7 2016
TXZ011-072015-
OLDHAM TX-
225 PM CDT SUN AUG 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM COUNTY UNTIL 315 PM CDT...
AT 225 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF ADRIAN...OR 11 MILES NORTHWEST OF VEGA...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VEGA...ADRIAN AND BOYS RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3563 10272 3563 10216 3532 10217 3518 10252
3519 10259 3543 10297
TIME...MOT...LOC 1925Z 212DEG 18KT 3538 10253
JCSpecial weather statement, Aug 7, 3:11 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 311 PM CDT SUN AUG 7 2016 TXZ007-008-012-013-072115- POTTER TX-CARSON TX-MOORE TX-HUTCHINSON TX- 311 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHWESTERN CARSON...NORTHEASTERN POTTER AND SOUTHWESTERN HUTCHINSON COUNTIES UNTIL 415 PM CDT... AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LAKE MEREDITH...OR 20 MILES SOUTHEAST OF DUMAS... MOVING EAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BORGER...FRITCH...SANFORD AND LAKE MEREDITH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3551 10187 3569 10186 3572 10144 3545 10145 TIME...MOT...LOC 2011Z 271DEG 10KT 3560 10178 SCHNEIDER
Special weather statement, Aug 7, 3:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 316 PM CDT SUN AUG 7 2016 TXZ011-012-016-072115- OLDHAM TX-POTTER TX-DEAF SMITH TX- 316 PM CDT SUN AUG 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEAF SMITH... WESTERN POTTER AND SOUTHEASTERN OLDHAM COUNTIES UNTIL 415 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VEGA...MOVING NORTHEAST AT 5 MPH. HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VEGA AND WILDORADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3510 10251 3525 10255 3548 10227 3525 10209 TIME...MOT...LOC 2016Z 246DEG 5KT 3528 10243 SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:25 PM CDT | Special Weather Statement | AMA | Oldham | 50 min |
| Aug 7, 3:11 PM CDT | Special Weather Statement | AMA | Potter | 64 min |
| Aug 7, 3:17 PM CDT | Special Weather Statement | AMA | Roberts | 58 min |
| Aug 7, 3:50 PM CDT | Special Weather Statement | AMA | Potter | 55 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | AMA | Oldham | 38 min |
| Aug 7, 3:59 PM CDT | Special Weather Statement | AMA | Lipscomb | 61 min |
| Aug 7, 4:24 PM CDT | Special Weather Statement | AMA | Roberts | 66 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | AMA | Hansford | 63 min |
| Aug 7, 5:07 PM CDT | Special Weather Statement | AMA | Hansford | 53 min |
| Aug 7, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 46 min |
| Aug 6, 7:48 PM CDT | Special Weather Statement | AMA | Cimarron | 57 min |
| Aug 6, 8:37 PM CDT | Special Weather Statement | AMA | Cimarron | 53 min |
| Aug 6, 8:53 PM CDT | Special Weather Statement | AMA | Cimarron | 37 min |
| Aug 6, 9:27 PM CDT | Special Weather Statement | AMA | Cimarron | 63 min |
| Aug 6, 9:28 PM CDT | Special Weather Statement | AMA | Cimarron | 47 min |
| Aug 6, 10:51 PM CDT | Special Weather Statement | AMA | Texas | 39 min |
| Aug 7, 4:42 PM CDT | Special Weather Statement | AMA | Beaver | 63 min |
| Aug 7, 5:35 PM CDT | Special Weather Statement | AMA | Beaver | 40 min |
| Aug 7, 6:08 PM CDT | Special Weather Statement | AMA | Beaver | 52 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.